Thunderstorm Wind, Morgan
- When
- June 22, 2:45 PM MST
- Where
- Morgan County, 3.17 mi W of Wiggins
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.230, -104.130
Severe thunderstorms produced large hail and damaging winds over parts of Arapahoe, Lincoln, and Morgan Counties. Hail up to golfball size was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail and damaging winds over parts of Arapahoe, Lincoln, and Morgan Counties. Hail up to golfball size was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 22, 2:15 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUN 22 2007 .SHORT TERM...SPC HAS ISSUED A SVR TSTM WATCH NO.444 FOR NERN CO EXCLUDING THE FRONT RANGE URBAN CORRIDOR COUNTIES. ROBUST STORM DVLPMNT ALREADY UNDERWAY ALONG THE CO/WY BORDER...OVER NRN WELD CTY AND ACROSS ELBERT AND LINCOLN COUNTIES. GUSTS TO AROUND 45KTS RECENTLY OBSERVED WITH STORMS IN THE CHEYENNE AREA. STORM ENVIRONMENT GENERALLY EAST OF A ROGGEN (WELD CTY) TO ELBERT (ELBERT CTY) LINE QUITE UNSTABLE WITH SFC DEWPTS IN THE 54-62F RANGE. AS STORMS DRIFT EAST INTO THE HIGHER DEWPT AIR WHERE FORECAST SOUNDINGS INDICATE 0-3KM CAPE VALUES IN THE 1800-3400 J/KG RANGE...SHOULD SEE A SIGNIFICANT LOWERING OF CLOUD BASES AND A STEP UP IN STORM INTENSITY. STG/DAMAGING OUTFLOW WNDS APPEAR TO BE THE GREATEST SVR WX RISK...BUT AS STORMS BUILD/INTENSIFY AS THEY MOVE E-SEWRD THE POTENTIAL FOR LARGE HAIL WILL INCREASE. FURTHERMORE WITH STORM MOTIONS GENERALLY UNDER 15KTS...HVY RAINFALL ALSO POSSIBLE WITH RAINFALL AMTS ON THE ORDER OF 1 TO 2 INCHES WITH IPW VALUES UP AROUND 0.85 INCH AT THIS TIME. DIFFICULT TO PICK OUT THE WEAK MID-LEVEL SHORTWAVE WHICH THE 12Z AND 18Z/NAM RUNS SHOW SWINGING SEWRD OVER NERN CO AROUND 00Z/SAT. PASSAGE OF THIS WAVE WILL INCREASE SHEAR ALOFT AND CONSEQUENTLY STORM STRUCTURE. WHEREAS CONDITIONS NOT AS MOIST NOR AS UNSTABLE FROM THE FRONT RANGE CORRIDOR WESTWARD. MAY STILL SEE A FEW HIGH BASED GUSTY STORMS IN THESE AREAS BUT MOST SHOULD DISSIPATE BEFORE SUNSET. ON SATURDAY...MODELS INDICATE DRAMATIC DRYING AT ALL LEVELS BY MORNING AS THE UPPER RIDGE OUT WEST BEGINS TO ARCH OVER THE FRONT RANGE. WINDS ALOFT BECOME N-NELY WHILE LOW LEVEL WINDS COME OUT OF THE S/SE. MAY STILL SEE WEAK CONVECTION OVER HIGHER ELEVATIONS DURING THE AFTERNOON...WHILE THE AIRMASS OVER THE PLAINS LOOKS STGLY CAPPED FOR MOST OF THE DAY. 1-2C WARMING ALOFT AND ADDITIONAL SUNSHINE SHOULD SEND MAX TEMPS BACK UP INTO THE LOWER/MID 90S AT LOWER ELEVATIONS. .LONG TERM...FROM SATURDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS PUSHES SLOWLY EASTWARD OUT OF THE FORECAST AREA BY LATE MONDAY. THE FLOW ALOFT REMAINS QUITE WEAK THROUGH THE PERIOD. THERE IS SOME WEAK DOWNWARD MOTION PROGGED OVER THE EAST SATURDAY NIGHT INTO SUNDAY. ON MONDAY AND MONDAY NIGHT THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION FOR THE FORECAST AREA. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE SOUTH-SOUTHEASTERLY BOUNDARY LAYER FLOW OVER THE PLAINS OF THE FORECAST AREA BOTH SUNDAY AND MONDAY. FOR MOISTURE...THERE IS SOME SATURDAY EVENING. SUNDAY IS A BIT DRIER. MONDAY IS PRETTY DRY TOO. THE NAM BOUNDARY LAYER DEW POINT FIELDS HAVE MID 40S TO MID 50S F SATURDAY EVENING. MAINLY 40S F FOR LATE DAY SUNDAY. BY LATE MONDAY THERE ARE 50S F OVER THE EASTERN PLAINS...30S F UP AGAINST THE FOOTHILLS. THE THETA-E AXIS IS MAINLY SOUTH AND SOUTHEAST OF THE FORECAST AREA SATURDAY EVENING BUT NOSING INTO OUR AREA SOMEWHAT. ON SUNDAY THERE IS A WEAK AXIS OVER EASTERN COLORADO. ITS BETTER ON MONDAY BUT OVER THE EASTERN BORDER AREA ONLY. THERE IS SOME CAPE SATURDAY EVENING/...THE BEST OVER THE NORTHEAST CORNER. THERE IS LESS LATE DAY SUNDAY...THE BEST OVER THE MOUNTAINS AND FOOTHILLS...NEARLY NOTHING OVER THE NORTHEAST. LATE DAY MONDAY THE BEST CAPE IS OVER THE EASTERN BORDER AREAS...NOT MUCH OVER THE WESTERN FORECAST AREA. THE QPF FIELDS HAVE VERY LIMITED MEASURABLE RAINFALL LATE SUNDAY AND MONDAY WITH NONE SATURDAY EVENING. WILL MAINLY GO WITH 10% POPS IN PARTS OF THE FORECAST AREA THROUGH THE WEEKEND AND MONDAY...ESPECIALLY CONSIDERING CONVECTIVE COVERAGE RIGHT NOW WITH TODAY HAVING THE BEST CONDITIONS. FOR TEMPERATURES...SUNDAYS HIGH LOOK 1-2 C WARMER THAN SATURDAYS. MONDAY IS 0.5-1.5 C WARMER AGAIN. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE FLATTENING OUT LATE MONDAY THROUGH TUESDAY AS AN UPPER CLOSED LOW MOVES EAST ACROSS THE SOUTHERN CANADIAN PLAINS. FOR WEDNESDAY THROUGH FRIDAY...THE UPPER RIDGE BUILDS BACK IN WITH ITS AXIS TO OUR IMMEDIATE EAST. THERE SEEMS TO BE MORE MOISTURE ON TUESDAY AND WEDNESDAY...DRIER THURSDAY AND FRIDAY. TUESDAY AND WEDNESDAY ARE COOLER WITH A COOLER AIR MASS MOVING INTO THE FORECAST AREA EARLY TUESDAY. THURSDAY AND FRIDAY WARM BACK UP. && .AVIATION...ISOLD TO WDLY SCT HIGH BASED TSTMS ALONG THE FRONT RANGE THRU 03Z CAPABLE OF WND GUSTS TO AROUND 40KTS. GUSTS MAY PRODUCE SOME BLDU WHICH MAY BRIEFLY REDUCE VSBYS. LITTLE RAIN ANTICIPATED AT FRONT RANGE AIRPORTS. ON SAT...AIRMASS DRIER AND MORE STABLE UNDER BUILDING RIDGE OF HIGH PRES. ANY TSTM DVLPMNT SHOULD REMAIN CONFINED TO HIGHER TERRAIN WEST OF THE I-25 FRONT RANGE URBAN CORRIDOR. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO UNTIL 04Z/SAT. WATCH DOES NOT INCLUDE THE GREATER DENVER METRO AREA. && BAKER/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT FRI JUN 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE FOOTHILLS AND OVER PARK COUNTY WILL DRIFT EAST OVER THE NEARBY PLAINS BY 1 PM. STORMS OVER THE I-25 URBAN WILL THEN MOVE EAST ACROSS THE PLAINS WHERE OUTFLOW WINDS FROM THESE HIGH BASED STORM CLOUDS MAY INITIATE NEW THUNDERSTORM DEVELOPMENT AFTER 2 PM. THUNDERSTORMS OVER AND NEAR THE FRONT RANGE FOOTHILLS MAY PRODUCE LOCALLY HEAVY RAINFALL... STRONG GUSTY WINDS...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING. RAINFALL RATES UP TO A HALF INCH WITHIN A 30 MINUTES WILL BE POSSIBLE. FARTHER OUT ACROSS THE PLAINS WHERE ATMOSPHERE MOISTURE IS NOT AS GREAT...THUNDERSTORMS ARE MORE LIKELY TO PRODUCE STRONG GUSTY WINDS AND LESS RAINFALL. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY 8 PM THIS EVENING. HOWEVER A FEW STORMS NEAR THE EASTERN BORDER MAY LINGER UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH MONDAY. BY TUESDAY AND WEDNESDAY READINGS SHOULD COOL TO NEAR NORMAL. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND STORMS THROUGH THE PERIOD MAINLY OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
The Denver radar (KFTG), 61 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32846, 32842, 32843, 32845.